The over-barrier resonant states and multi-channel scattering by a quantum well

Alexander F. Polupanov, Vjacheslav I. Galiev, Alexis N. Kruglov

Abstract


We demonstrate an explicit numerical method for accurate calculation ofthe analytic continuation of the scattering matrix, describing the multichannelscattering by a quantum well, to the unphysical region of complexvalues of the energy. Results of calculations show that one or severalpoles of the S-matrix exist, corresponding to the over-barrier resonantstates that are critical for the effect of the absolute reflection at scatteringof the heavy hole by a quantum well in the energy range where only theheavy hole may propagate over barriers in a quantum-well structure.Light- and heavy-hole states are described by the Luttinger Hamiltonianmatrix. The qualitative behaviour of the over-barrier scattering andresonant states is the same at variation of the shape of the quantum-wellpotential, however lifetimes of resonant states depend drastically on theshape and depth of a quantum well.

Full Text:

PDF

References


Galiev V.I., Kruglov A.N., Polupanov A.F., Goldys E., Tansley T., Multichannel carrier scattering at quantum-well heterostructures, Semiconductors , 2002, 36 (5), 546–551.

Galiev V.I., Polupanov A.F., Accurate solutions of coupled radial Schrödinger equations, J. Phys. A: Math. Gen., 1999, 32, 5477–5492.

Bohm A., Quantum Mechanics: Foundations and Applications, Second Edition, Springer-Verlag, New York, Berlin, Heidelberg, Tokyo, 1986.

Luttinger J.M., Quantum theory of cyclotron resonance in semiconductors: General theory, Phys. Rev., 1956, 102 (4), 1030–1041.

Broido D.A., Sham L.J., Effective masses of holes at GaAs-AlGaAs heterojunctions, Phys. Rev. B, 1985, 31 (2), 888–892.

Chuang S.L., Efficient band-structure calculations of strained quantum wells, Phys. Rev. B, 1991, 43 (12), 9649–9661.

Polupanov A.F., Energy spectrum and wave functions of an electron in a surface energy well in a semiconductor, Sov. Phys. Semicond., 1985, 19 (9), 1013–1015.

Galiev V.I., Polupanov A.F., Shparlinski I.E., On the construction of solutions of systems of linear ordinary differential equations in the neighbourhood of a regular singularity, Journal of Computational and Applied Mathematics, 1992, 39, 151–163.




DOI: http://dx.doi.org/10.1260/175095408785416947

Copyright (c) 2016 The International Journal of Multiphysics